Alert archive / Nebraska / Special Weather Statements in 2013
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Jul 19, 2013, 3:21 PM CDT for Webster County, Nebraska. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2013, 3:21 PM CDT (20:21 UTC)
- Expired
- Jul 19, 2013, 3:30 PM CDT
- In force
- 9 min
- Issued by
- NWS Hastings, NE
County Webster County, NE
The radar
The Grand Island radar (KUEX), 31 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493 WWUS83 KGID 192021 SPSGID SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 321 PM CDT FRI JUL 19 2013 KSZ006-007-NEZ085-192030- JEWELL KS-SMITH KS-WEBSTER NE- 321 PM CDT FRI JUL 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...NORTHWESTERN JEWELL AND NORTHEASTERN SMITH COUNTIES UNTIL 330 PM CDT... AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED CLOUD...OR 35 MILES SOUTH OF HASTINGS... MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RED CLOUD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3995 9844 4000 9869 4020 9860 4015 9838 TIME...MOT...LOC 2022Z 322DEG 4KT 4009 9852 $$ HALBLAUB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jul 19, 1:04 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 19, 1:04 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 104 PM CDT FRI JUL 19 2013 .UPDATE... ISSUED AT 104 PM CDT FRI JUL 19 2013 SCT SHWRS ARE DEVELOPING WITHIN THE FRONTAL ZONE...JUST AHEAD OF SERIOUS DWPT DRYING. NO THUNDER YET BUT BELIEVE WE/LL HAVE IT SOON. MLCAPE S OF I-80 IS 1000-1500 J/KG VIA SPC MESOANALYSIS. SHEAR WITHIN THE CLOUD-BEARING LAYER WILL BE 15-20 KTS. SO OUTFLOW DOMINANT MULTICELLS ARE EXPECTED. A FZL OF 13500 FT MEANS WE WILL NEED TO SEE 50 DBZ UP TO 37K BEFORE ANY SVR HAIL. EL 42K FT. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 339 AM CDT FRI JUL 19 2013 HOT CONDITIONS WILL PERSIST TODAY...BUT AT LEAST THERE IS FINALLY A SLIGHT CHANCE OF PRECIPITATION ACROSS PORTIONS OF THE FORECAST AREA. A FRONTAL BOUNDARY LOCATED OVER NORTHERN NEBRASKA EARLY THIS MORNING WILL SLIDE SOUTH AND INTO NORTHERN KANSAS BY LATER THIS AFTERNOON. THE AIR ALONG AND RIGHT BEHIND THIS FRONT REMAINS HOT AND THUS DO NOT EXPECT ANY RELIEF FROM THE HEAT TODAY. IN FACT...THE WIND WILL BECOME RATHER LIGHT IN CLOSE PROXIMITY TO THE FRONT AND MOISTURE WILL POOL ALONG THE FRONT MAKING FOR A MORE UNCOMFORTABLE STICKY DAY WITH LESS AIR FLOW TO KEEP YOU COOL. THERE SHOULD BE A FEW MORE CLOUDS THAN THE PAST SEVERAL DAYS GIVEN CONVERGENCE ALONG THE FRONT. THE EARLY MORNING RUNS OF THE HRRR WOULD INDICATE THE POTENTIAL FOR SHOWERS THIS MORNING...BUT MOST FORECAST MODELS HOLD OFF PRECIPITATION UNTIL AFTERNOON. THE HRRR HAS BEEN OVERDOING PRECIPITATION THIS MORNING THUS FAR BASED ON THE LACK OF RADAR ECHOS. HENCE WILL KEEP ACCUMULATING PRECIPITATION OUT OF THE FORECAST UNTIL AFTERNOON...BUT CAN NOT COMPLETELY RULE OUT SPRINKLES OR A VERY LIGHT SHOWER THIS MORNING NEAR THE SFC FRONT. TONIGHT...THE SFC FRONT WILL BE LOCATED OVER NORTHER KANSAS AND THIS IS WHERE OUR BEST CHANCE OF RAIN WILL BE...ALTHOUGH IT IS ONLY A SLIGHT CHANCE OF PRECIPITATION. WILL ALSO NEED TO KEEP AN EYE OUT TO THE NORTHWEST AS SHOWERS AND THUNDERSTORMS FROM SOUTHWEST SOUTH DAKOTA AND WESTERN NEBRASKA TRY TO MAKE IT INTO OUR NORTHERN MOST TIER OF COUNTIES AS WE NEAR DAWN. CURRENT THINKING BASED ON MOST FORECAST MODELS IS THAT THE NORTHERN CONVECTION WILL REMAIN NORTH OF OUR FORECAST AREA...BUT WORTH KEEPING AN EYE ON. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 339 AM CDT FRI JUL 19 2013 MAIN FORECAST CONCERNS WILL BE CHANCES FOR THUNDERSTORMS AND TEMPERATURES. NORTHWEST FLOW IS FORECAST TO REMAIN ACROSS THE PLAINS THROUGH THIS PERIOD. THERE ARE SEVERAL UPPER LEVEL WAVES THAT MOVE THROUGH THE NORTHWEST FLOW AND EACH OF THEM BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA. AS IS TYPICAL OF THIS TYPE OF REGIME THE TIMING AND STRENGTH OF THESE WAVES PLAYS A LARGE PART IN WHERE PRECIPITATION WILL FALL. MODELS HAVE SLIGHTLY DIFFERENT TIMING OF THESE WAVES AS THEY MOVE THROUGH THE AREA. THIS GIVES THE RELATIVELY SMALL POPS FOR NEARLY EVERY PERIOD FOR AT LEAST A PORTION OF THE AREA. AT THIS TIME THE STRONGEST AND MOST LIKELY PERIOD FOR THERE TO BE SOME PRECIPITATION WILL BE DURING THE SATURDAY NIGHT THROUGH SUNDAY NIGHT TIME FRAME. AN UPPER LEVEL WAVE MOVES INTO THE AREA SATURDAY AND STRENGTHENS SATURDAY NIGHT. AS THE UPPER WAVE MOVES INTO THE AREA SATURDAY MORNING THERE IS A CHANCE FOR SOME THUNDERSTORMS IN THE NORTH...BUT THE MAIN THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE HIGH PLAINS DURING THE AFTERNOON AND MOVE INTO THE AREA DURING THE AFTERNOON AND EVENING. MUCAPE IS THE BEST DURING THE LATE AFTERNOON INTO THE EVENING AND EXPECT THERE COULD BE SOME STRONG TO SEVERE STORMS DURING THIS TIME. THE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO SUNDAY AND SUNDAY NIGHT AS ANOTHER WAVE MOVES INTO THE AREA. THE SAME STORY CONTINUES TO PLAY OUT MONDAY THROUGH TUESDAY NIGHT AS A SERIES OF UPPER LEVEL WAVES MOVE THROUGH. THESE ARE A LITTLE WEAKER AND EXPECT THERE MAY BE SOME MORE SPOTTY PRECIPITATION OUT OF THESE UPPER WAVES. NOT EVERYONE WILL HAVE PRECIPITATION AS THESE SYSTEMS MOVE THROUGH. WEDNESDAY APPEARS TO BE DRY BEFORE MORE WEAK UPPER LEVEL WAVES MOVE INTO THE AREA AND SOME SLIGHT CHANCES FOR THUNDERSTORMS. TEMPERATURES WILL BE AROUND NORMAL OR JUST A LITTLE ABOVE DURING THIS TIME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 104 PM CDT FRI JUL 19 2013 REST OF THIS AFTN: THE WEAKENING COOL FRONT IS S OF THE TERMINAL... BUT A SCT MVFR SHWR /TSTM?/ COULD AFFECT THE TERMINAL UNTIL 21Z WHEN MUCH DRIER AIR BEGINS FILTERING IN. NE WINDS WILL GUST UP TO 20 KTS BEFORE SETTLING DOWN AROUND 10 KTS. TNGT: VFR WITH SCT CLOUD DEBRIS FROM TSTMS SCT ACROSS THE REGION. NE WINDS BELOW 10 KTS. SAT: VFR WITH WINDS BECOMING ESE. AN MVFR OR IFR TSTM WILL BE POSSIBLE AFTER 18Z. CIG CONFIDENCE: MEDIUM VSBY CONFIDENCE: MEDIUM WIND CONFIDENCE: MEDIUM WX CONFIDENCE: MEDIUM && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...HALBLAUB SHORT TERM...WESELY LONG TERM...JCB AVIATION...HALBLAUB
Hazardous weather outlook, Jul 19, 3:02 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 302 PM CDT FRI JUL 19 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 202015- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 302 PM CDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE THREAT FOR ISOLATED THUNDERSTORMS WILL CONTINUE FROM INTERSTATE 80 DOWN INTO NORTH CENTRAL KANSAS...THROUGH THE REST OF THE AFTERNOON HOURS. THIS THREAT WILL END AROUND SUNSET. THERE IS A SLIGHT CHANCE THUNDERSTORMS COULD MOVE INTO AREAS NORTH OF HIGHWAY 92 AFTER 2 AM. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 40 MPH. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE ARE MULTIPLE CHANCES FOR THUNDERSTORMS ACROSS ALL OR PARTS OF THE FORECAST AREA...BEGINNING SATURDAY BEFORE NOON SATURDAY AND CONTINUING THROUGH TUESDAY NIGHT...AND THEN AGAIN ON THURSDAY. ALTHOUGH MOST OF THESE THUNDERSTORM CHANCES ARE FAIRLY SMALL AND UNCERTAIN AT THIS TIME...THE BEST CHANCE FOR MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY APPEARS TO BE SATURDAY AFTERNOON AND EVENING...INTO EARLY SUNDAY MORNING. THIS TIME FRAME ALSO APPEARS TO FEATURE THE GREATEST LIKELIHOOD OF A FEW STORMS BECOMING SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...AFTERNOON HEAT INDEX VALUES ARE FORECAST TO APPROACH 100 DEGREES ACROSS PORTIONS OF NORTH CENTRAL KANSAS BOTH MONDAY AND TUESDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB/SAR
In the hours before
Special weather statement, Jul 19, 3:15 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
315 PM CDT FRI JUL 19 2013
KSZ005-NEZ083-192030-
HARLAN NE-PHILLIPS KS-
315 PM CDT FRI JUL 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARLAN AND
NORTHEASTERN PHILLIPS COUNTIES UNTIL 330 PM CDT...
AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HARLAN COUNTY DAM...OR 19 MILES
NORTH OF PHILLIPSBURG...MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN PHILLIPS AND EXTREME
SOUTHEASTERN HARLAN COUNTIES.
LAT...LON 4002 9940 4010 9926 4005 9918 4000 9917
4000 9910 3999 9908 3987 9927
TIME...MOT...LOC 2015Z 319DEG 6KT 4002 9926
HALBLAUBSpecial weather statement, Jul 19, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 321 PM CDT FRI JUL 19 2013 KSZ006-007-NEZ085-192030- JEWELL KS-SMITH KS-WEBSTER NE- 321 PM CDT FRI JUL 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...NORTHWESTERN JEWELL AND NORTHEASTERN SMITH COUNTIES UNTIL 330 PM CDT... AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED CLOUD...OR 35 MILES SOUTH OF HASTINGS... MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RED CLOUD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3995 9844 4000 9869 4020 9860 4015 9838 TIME...MOT...LOC 2022Z 322DEG 4KT 4009 9852 HALBLAUB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:15 PM CDT | Special Weather Statement | GID | Phillips | 15 min |
Nearby
Special Weather Statements in Nebraska, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.